Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: I have recently been taking the wieght loss supplement Xenadrine. I have read that it is derived from ephedrine, and from my knowledge methamphetamine is derived from ephedrine too. I used to be addicted to meth, now I've been clean for about a year. I've been taking Xenadrine about a week and a half and I'm starting to feel a little addicted, and I definitly feel myself "come-up" when swallowing the pills and then "come-down" in the evening when the pills wear off. Could you tell me if there's any dangers to this drug, and anything else you might know as well.
Thanks a lot!

A: You should consult your doctor on these issues. If Xenadrine is an ephedrine derivative, it may trigger a relapse of your addiction. It sounds like you're already experiencing this somewhat. Your doctor may be able to suggest alternative medicines or have advice on avoiding problems.

Obviously ephedrine is not the same as methamphetamine, but they are closely related. If you find yourself increasing your dose (to maintain or increase the effects), or if you find yourself craving meth because of your experiences with Xenadrine, those would be a significant warning signs.

My understanding (based only on a quick web search) is that Xenadrine is a drug cocktail containing ephedra extract along with other herbals (such as guarana) and vitamins. Since it contains ephedrine and caffeine, the risks will be similar to other ephedrine and caffeine containing products. Both ephedrine and caffeine (as well as meth) cause heart stress. Continued heavy use of any of these can contribute to heart and blood pressure problems as one gets older.


Asked By : Anonymous
Answered By : murple
Published Date : 7 / 17 / 2001
Last Edited Date : 7 / 17 / 2001
Question ID : 2741

Categories: [ Ephedrine ] [ Supplements ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)